November 4, 2009

*WARNING* TMI post – not for the faint of heart-slash-people who know me in real life ;-)

Posted in Infertility tagged , , , at 9:21 am by lifebytheday

So what does gas + constipation + diarrhea + headaches = ???

METFORMIN!

Apparently, this is what happens when you get all cocky and tell the RE “Nooo…Metformin never bothered ME!”  I know enough other people who have had a terrible time on Metformin to know what the possible side effects were, but I had never noticed them before.  (Side note – I had previously taken 4 extended release tablets (2000 mgs) daily, which my new RE says was way to much for me, and even that didn’t bother me.)  This time around, he wants me to take 2 tabs (1000 mgs) and build it up in my system before we start the next IVF cycle – no problem, right?? 

So Sunday night – after a fabulous day filled with football, friends, and FOOD – I took my 2 tabs, totally forgetting that you’re supposed to work your way up to the prescribed dose (i.e. one tab for a week, and then add the second).  I was up and down all Sunday night, dreaming I was having a (ahem) bowel movement (I know, disgusting and terrifying!) and then running to the bathroom.  I just thought that I had eaten too much…it didn’t register until half way through Monday that I realized I should have only taken one.  So Monday night, I dutifully took my one pill, only to repeat the pattern, and wake up with a headache to boot.  Needless to say, I was not in the mood to schlepp into work yesterday, so I took a sick day and spent it on the couch catching up with my DVR’d shows and Real Sim.ple mags.  It was a nice break –  and I even accomplished some laundry (five loads)!  I still feel crappy today though – hopefully it will wear off soon.

Oh well, just one of many things that I’ll have to suck up over the next few months.  Bring it on! 😉

Advertisements

3 Comments »

  1. Ashley said,

    Oh no!! I can only take extended release because I have your issues and barf.

    I hope you feel better soon. Metformin is so nasty!!

  2. 21reena said,

    Metformin has been my nemesis for over 2 years now – I’ll never forget that 1st week I was on it – I couldn’t function. I’m up to 1500 a day now…not fun.
    GOOD LUCK – I have to think it will all be worth it!

  3. jolene1079 said,

    oh man!! That sucks!! Glad you are feeling better tho – and that wasn’t too bad of TMI 😉 mmmm foood was soooooooo good!! do-over!


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: